Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 35, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 6, 2006, 7:53 PM CDT for Travis County, Williamson County, Texas. It was in force for 22 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2006, 7:53 PM CDT (00:53 UTC)
- Expired
- Apr 6, 2006, 8:15 PM CDT
- In force
- 22 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 62 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 8:15 PM CDT | HAIL 1.25 | Cedar Park, TX | |
| Apr 6, 8:22 PM CDT | HAIL 1 | Cedar Park, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.9 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2082 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 070053 SVREWX TXC453-491-070115- /O.NEW.KEWX.SV.W.0035.060407T0053Z-060407T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 753 PM CDT THU APR 6 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... WILLIAMSON TRAVIS * UNTIL 815 PM CDT * AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 3 MILES NORTHWEST OF LAGO VISTA...AND MOVING EAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE CEDAR PARK. LAT...LON 3060 9803 3039 9812 3037 9792 3050 9779 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 6:30 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 6, 6:30 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 630 PM CDT THU APR 6 2006 .UPDATE... MADE A QUICK UPDATE TO ADD SOME LOW POPS FOR THE EVENING OVER THE EASTERN HILL COUNTRY AND NE CWA AS ISOLATED STORMS HAVE DEVELOPED ALONG THE DRY LINE WHERE THE CAP HAS WEAKENED AND GOOD CONVERGENCE INDICATED. && .PREV DISCUSSION... (ISSUED 403 PM CDT THU APR 6 2006) DISCUSSION... A RATHER SIGNIFICANT SPRING STORM IS UNDERWAY ACROSS MID SECTIONS OF THE U.S...BUT WELL MISS-OUT ON THE RAIN ONCE AGAIN. RED FLAG WARNINGS ARE OUT...WITH VERY LOW RELATIVE HUMIDITIES FORECAST TOMORROW. MAX TEMPS TOMORROW WILL SOAR INTO THE 90S THANKS TO DOWNSLOPING WEST WINDS...BUT WILL REMAIN A GOOD 3-5 DEGREES BELOW RECORD HIGHS. A COLD FRONT WILL BE A WELCOME RELIEF TO THIS HEAT...AND IS FORECAST TO PUSH THROUGH LATE FRIDAY NIGHT. MAX TEMPS ON SATURDAY WILL BE AT OR SLIGHTLY BELOW NORMAL...FOR A CHANGE. COLD AIR ADVECTION WILL END SATURDAY NIGHT...WITH NEAR- IDEAL RADIATIONAL COOLING KICKIN-IN AND TEMPS DIPPING INTO THE 40S ACROSS MUCH OF OUR AREA. RETURN FLOW IS FORECAST LATE MONDAY NIGHT...BUT WILL BE SOMEWHAT LIMITED THANKS TO RIDGING ACROSS THE WESTERN GULF. A WARMING TREND WILL BEGIN MONDAY...AND CARRY US THROUGH THE WORKWEEK WITH NO CHANCE FOR RAIN. 12Z MEDIUM RANGE MODEL SOLUTIONS SHOW A LARGE UPPER LEVEL LOW NEAR SOCAL TOWARD THE END OF NEXT WEEK. THIS FEATURE WILL BE OUR HOPE AT RAIN GOING INTO THE WEEKEND OF THE 15TH. && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM THURSDAY FOR THE FOLLOWING COUNTIES: BANDERA... EDWARDS... GILLESPIE... KERR... KINNEY... LLANO... MAVERICK... REAL... UVALDE... AND VAL VERDE. RED FLAG WARNING FROM 10 AM FRIDAY TO 7 PM FRIDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BEXAR... BLANCO... BURNET... COMAL... DE WITT... DIMMIT... EDWARDS... FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... KINNEY... LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON... WILSON... AND ZAVALA. && 01/25
Hazardous weather outlook, Apr 6, 4:17 PM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 417 PM CDT THU APR 6 2006 TXZ171>173-183>194-202>209-217>225-228-070000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 417 PM CDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT A RED FLAG WARNING CONTINUES FOR WESTERN PARTS OF SOUTH CENTRAL TEXAS UNTIL 7 PM CDT TODAY FOR BREEZY AND DRY WEST AND NORTHWEST WINDS...AND RELATIVE HUMIDITY FALLING TO 15 TO 25 PERCENT. THE RED FLAG WARNING COVERS THE FOLLOWING COUNTIES. LLANO...VAL VERDE...EDWARDS...REAL...KERR...BANDERA... GILLESPIE...KINNEY...UVALDE...AND MAVERICK. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY DUE TO VERY LOW RELATIVE HUMIDITIES AND BREEZY WINDS ACROSS MOST OF SOUTH CENTRAL TEXAS. THIS RED FLAG WARNING COVERS THE FOLLOWING COUNTIES... LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL...KERR... BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS...TRAVIS...KINNEY... UVALDE...MEDINA...BEXAR...COMAL...GUADALUPE...MAVERICK...ZAVALA... FRIO...ATASCOSA...WILSON...KARNES...GONZALES...DE WITT...DIMMIT. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 6, 7:32 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
732 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 10 SW BURNET 30.66N 98.35W
04/06/2006 E1.75 INCH BURNET TX LAW ENFORCEMENT
0731 PM HAIL GRANITE SHOALS 30.59N 98.38W
04/06/2006 M0.88 INCH BURNET TX TRAINED SPOTTER
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:09 PM CDT | Red Flag Warning | EWX | Bandera, Edwards, Gillespie, Kerr, Kinney, Llano and 4 more | 3 hr |
| Apr 6, 7:20 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 15 min |
| Apr 6, 7:24 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 36 min |
| Apr 6, 7:41 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 64 min |
| Apr 6, 8:14 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 31 min |
| Apr 6, 8:42 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 48 min |
| Apr 7, 6:05 AM CDT | Fire Weather Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 9 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.